Alert archive / Iowa / Heat Advisories in 2016

Heat Advisory 1, NWS Quad Cities, IA

June 22, 20165 counties in Iowa; 4 counties in Illinois; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this heat advisory at Jun 22, 2016, 4:23 AM CDT for 5 counties in Iowa; 4 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Jun 22, 2016, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 22, 2016, 4:23 AM CDT (09:23 UTC)
In effect from
Jun 22, 2016, 12:00 PM CDT
Expired
Jun 22, 2016, 7:00 PM CDT
In force
7 hr
Issued by
NWS Quad Cities, IA

Counties Des Moines County, IA, Henry County, IA, Jefferson County, IA, Lee County, IA, Van Buren County, IA, Hancock County, IL, Henderson County, IL, McDonough County, IL, Warren County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 122 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2016-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2016-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2283 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this heat advisory went out at Jun 22, 3:55 AM CDT, 28 minutes earlier.

Area forecast discussion, Jun 22, 3:55 AM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
355 AM CDT WED JUN 22 2016

.SYNOPSIS...
Issued at 355 AM CDT Wed Jun 22 2016

Warm front was arced across the SW half of the forecast area with
a heavy rain, and occasionally severe, MCS on-going early this
morning from N central IA across SE IA into north central IL.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 355 AM CDT Wed Jun 22 2016

Very busy this morning with multiple challenges in the short
term. Discussion is thus concise and centered on the hazards today
and tonight.

Flash Flooding: Will continue the flash flood watch over the
northern half of the forecast until its current expiration time
of 15z. The current MCS, already producing very heavy rainfall and
likely flash flooding over portions of eastern IA, and its
nocturnal low level jet feed of high thetae should dissipate and
transition out of the area this morning, diminishing the threat of
training storms and excessive rainfall. Additional storms today
will have heavy rainfall rates, but will likely be more
progressive in a severe mode.

Severe weather: In the near term, the greatest severe potential
in the next few hours will be severe winds with the bowing storms
in SE IA into W central IL and then will have to watch closely the
storm at the back NW end of the line which will move into east
central IA in the CID and IOW for another round of possible very
heavy rain and possible damaging winds 6 to 7 am. Later today, SPC
has extended the moderate risk are further NW into NE IL and a
small part of far eastern IA near DBQ, while the enhanced area
remains over all but the far south. Somewhat concerned that the
warm front may remain further south and SW than models depict and
the critical triple point with the area of low pressure advancing
SE out of SD will move through east central IA or possibly SE IA
into west central IL this afternoon. Instability, shear and low
level wind profiles will favor supercells along and north of the
warm front and especially ahead of the surface low this afternoon,
with the complex evolving into a more linear severe complex
further east in the late afternoon.

Heat: Temperatures are likely to warm well into the 90s in the
warm sector of SE IA and W central IL this afternoon. With
dewpoints in the 70s, heat index values are likely to reach 100 to
possibly 105 and have thus issued a heat advisory for SE IA, NE MO
and W central IL from around noon to 7 pm.

.LONG TERM...(Thursday THROUGH Tuesday)
ISSUED AT 355 AM CDT Wed Jun 22 2016

Quieter weather and temperatures closer to mid June normals
follows for late week, then heat and humidity returns for the
weekend along with thunderstorm chances as another frontal system
rolls through the area. Low pops and continued above normal
temperatures follow for early next week.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z Wednesday NIGHT)
ISSUED AT 1255 AM CDT Wed Jun 22 2016

A slow moving cluster of thunderstorms with heavy rainfall will
affect the terminals overnight. There will likely be a break from
mid to late morning before a wave of low pressure triggers
scattered thunderstorms, which may be severe with damaging wind,
large hail and isolated tornadoes in the afternoon. With low
confidence on the timing and track of these storms, this has been
handled with prob30 groups. Wind directions will be largely
dependent on where the warm front sets up. Have kept ceilings and
visibilities prevailing VFR throughout. The system should exit
Wednesday evening, leaving a light NW flow and VFR conditions.

&&

.DVN Watches/Warnings/Advisories...
IA...Flash Flood Watch until 10 AM CDT this morning for Benton-
     Buchanan-Cedar-Clinton-Delaware-Dubuque-Iowa-Jackson-
     Johnson-Jones-Keokuk-Linn-Louisa-Muscatine-Scott-Washington.

     Heat Advisory from noon today to 7 PM CDT this evening for Des
     Moines-Henry IA-Jefferson-Lee-Van Buren.

IL...Flash Flood Watch until 10 AM CDT this morning for Bureau-
     Carroll-Henry IL-Jo Daviess-Mercer-Putnam-Rock Island-
     Stephenson-Whiteside.

     Heat Advisory from noon today to 7 PM CDT this evening for
     Hancock-Henderson-McDonough-Warren.

MO...Heat Advisory from noon today to 7 PM CDT this evening for Clark-
     Scotland.

&&

SYNOPSIS...Sheets
SHORT TERM...Sheets
LONG TERM...Sheets
AVIATION...Sheets
Hazardous weather outlook, Jun 21, 3:58 PM CDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
358 PM CDT TUE JUN 21 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-222100-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
358 PM CDT TUE JUN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

TONIGHT...SEVERE STORMS ARE POSSIBLE AND THE STORM PREDICTION
CENTER HAS A SLIGHT RISK IN PLACE FOR MUCH OF THE OUTLOOK AREA.
THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS. THERE WILL ALSO BE A THREAT OF HEAVY RAINFALL AND THE
POTENTIAL FOR FLASH FLOODING AS STORMS CONTINUE THROUGH THE NIGHT
ACROSS THE ENTIRE OUTLOOK AREA. AS A RESULT...A FLASH FLOOD WATCH
IS IN EFFECT FOR MUCH OF EASTERN IOWA AND NORTHWEST ILLINOIS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL LIKELY BE ONGOING WEDNESDAY MORNING ACROSS THE
AREA. SOME OF THESE STORMS COULD BE SEVERE WITH DAMAGING
WINDS....LARGE HAIL AND LOCALLY HEAVY RAINFALL ACROSS THE AREA.
LATER IN THE AFTERNOON...SUPERCELL THUNDERSTORMS COULD DEVELOP...
ESPECIALLY ALONG AND NORTH OF INTERSTATE 80. LARGE HAIL...DAMAGING
WINDS...HEAVY RAINFALL AND TORNADOES WILL BE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL LIKELY GROW UPSCALE INTO A LARGE
THUNDERSTORM COMPLEX TOWARDS EVENING EAST OF THE MISSISSIPPI RIVER.
THE STORM PREDICTION CENTER HAS MUCH OF THE AREA IN AN ENHANCED OR
MODERATE RISK FOR SEVERE WEATHER.

WITH THE HOT TEMPERATURES AND HIGH HUMIDITY ACROSS THE AREA ON
WEDNESDAY...HEAT INDICES SHOULD REACH 100 TO 105 SOUTH OF INTERSTATE
80.

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS SATURDAY NIGHT AND
SUNDAY ACROSS THE AREA. AT THIS TIME IT IS TOO SOON TO TELL IF THE
STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND WILL LIKELY BE NEEDED
WEDNESDAY.

HAASE

In the hours before

Special weather statement, Jun 22, 3:07 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
307 AM CDT WED JUN 22 2016

IAC103-183-220845-
JOHNSON-WASHINGTON-
307 AM CDT WED JUN 22 2016

...A STRONG THUNDERSTORM WILL AFFECT JOHNSON AND WASHINGTON
COUNTIES...

AT 307 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HILLS...OR
NEAR IOWA CITY...MOVING SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
IOWA CITY...CORALVILLE...KALONA...LONE TREE...UNIVERSITY HEIGHTS...
RIVERSIDE...HILLS...RICHMOND...OAKDALE...RIVER JUNCTION...
JOHNSON COUNTY FAIRGROUNDS...AMISH...HILLS ACCESS...FRYTOWN...
SHARON CENTER AND IOWA CITY MUNICIPAL AIRPORT.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 240 AND 241.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE QUAD CITIES.

LAT...LON 4157 9182 4171 9161 4152 9137 4142 9137
      4142 9149 4135 9161
TIME...MOT...LOC 0807Z 320DEG 32KT 4159 9164

GIBBS
Local storm report, Jun 22, 3:08 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
308 AM CDT WED JUN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     TSTM WND GST     MUSCATINE MUNICIPAL AIR 41.37N 91.15W
06/22/2016  M66.00 MPH       MUSCATINE          IA   AWOS

&&

DC
Local storm report, Jun 22, 3:11 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
311 AM CDT WED JUN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     HAIL             1 NW WILLIAMSTOWN       41.58N 91.75W
06/22/2016  E0.50 INCH       JOHNSON            IA   TRAINED SPOTTER

&&

DC
Local storm report, Jun 22, 3:15 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
315 AM CDT WED JUN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 AM     HEAVY RAIN       5 NW IOWA CITY          41.71N 91.60W
06/22/2016  M3.70 INCH       JOHNSON            IA   TRAINED SPOTTER

            STILLING RAINING...OCCASIONAL PEA SIZE HAIL

&&

DC
Local storm report, Jun 22, 3:54 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
354 AM CDT WED JUN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 AM     TSTM WND DMG     SEATON                  41.10N 90.80W
06/22/2016                   MERCER             IL   911 CALL CENTER

            MERCER COUNTY SHERIFFS OFFICE REPORTED A LARGE TREE LIMB
            DOWN ALONG ROUTE 17.

&&

DC
Local storm report, Jun 22, 3:56 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
356 AM CDT WED JUN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 AM     HEAVY RAIN       NORTH LIBERTY           41.74N 91.61W
06/22/2016  M3.00 INCH       JOHNSON            IA   PUBLIC

            STILL RAINING

0306 AM     HEAVY RAIN       ATKINS                  42.00N 91.86W
06/22/2016  M2.80 INCH       BENTON             IA   PUBLIC

0315 AM     HEAVY RAIN       1 SSW NORTH LIBERTY     41.73N 91.62W
06/22/2016  M3.40 INCH       JOHNSON            IA   TRAINED SPOTTER

            2.5 HOUR RAINFALL TOTAL.

&&

DC

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 10:06 PM CDTSpecial Weather StatementDVNJefferson, Van Buren24 min
Jun 21, 11:13 PM CDTSpecial Weather StatementDVNIowa32 min
Jun 21, 11:16 PM CDTSpecial Weather StatementDVNJefferson, Keokuk, Washington59 min
Jun 22, 12:00 AM CDTSpecial Weather StatementDVNKeokuk, Washington30 min
Jun 22, 1:37 AM CDTFlash Flood WarningDVNBenton, Iowa, Johnson, Linn6 hr
Jun 22, 2:56 AM CDTSpecial Weather StatementDVNLouisa49 min
Jun 22, 3:02 AM CDTSevere Thunderstorm WarningDVNLouisa43 min
Jun 22, 3:07 AM CDTSpecial Weather StatementDVNJohnson38 min
Jun 22, 3:22 AM CDTSevere Thunderstorm WarningDVNDes Moines53 min
Jun 22, 4:18 AM CDTFlash Flood WarningDVNJohnson, Louisa, Muscatine, Washington6 hr
Jun 22, 4:23 AM CDTRiver Flood WarningDVNCedar, Louisa, Muscatine3 days
Jun 22, 9:13 AM CDTSpecial Weather StatementDVNBenton, Cedar, Johnson, Linn, Louisa, Muscatine3 hr
Jun 22, 9:54 AM CDTRiver Flood WatchDVNLouisa63 hr
Jun 22, 9:54 AM CDTRiver Flood WatchDVNLouisa4 days
Jun 22, 9:54 AM CDTRiver Flood WatchDVNLouisa4 days
Jun 22, 6:25 PM CDTSpecial Weather StatementDVNClinton35 min
Jun 22, 12:08 AM CDTSpecial Weather StatementDVNMercer37 min
Jun 22, 3:48 AM CDTSevere Thunderstorm WarningDVNWarren42 min
Jun 22, 6:30 PM CDTSevere Thunderstorm WarningDVNWhiteside60 min
Jun 22, 6:31 PM CDTSpecial Weather StatementDVNCarroll29 min
Jun 22, 6:57 PM CDTSpecial Weather StatementDVNWhiteside48 min

Nearby

Heat Advisories in Iowa, 2016Heat Advisories in Illinois, 2016Heat Advisories in Missouri, 2016Every heat advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.